Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Seroquel cause weight gain?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1992 Questions

default
Posted on Thu, 10 Sep 2015 in Mental Health
Question: Does the drug seraquol itself put in weight or is it just the hunger that makes yoi want to eat more?
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
cause weight gain by multiple mechanisms.

Detailed Answer:
Hello
Welcome to HCM.

I can understand your concerns.

Seroquel does can weight gain.
Although the mechanism by which it can cause weight gain is not clear.

The proposed reasons are: increase in appetite, alteration in appetite hormones, promoting fat storage in the body, decreasing metabolism.

But it DOES cause weight gain.

Hope this answers your query satisfactorily.

You are welcome for more queries.

Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 9 minutes later
What type of diet can i do to prevent outting weight on. Can i loose weight on it. Im already a big guy dont need this
doctor
Answered by Dr. Shubham Mehta 6 hours later
Brief Answer:
avoid junk food, sugars.

Detailed Answer:
You can avoid carbohydrate rich diet, junk food.

Increase your water intake. Take fibrous foods more.

Physical exercises daily for 30minutes 6 days a week should be done.

Loosing weight will take time after you stop the drug.

Hope this helps.
Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Seroquel

doctor1 MD

hi we are moving to brevard county FL from miami. my 19 yr daughter has (grade IV bleed) quad spastic cerebral palsy, autism, and epilepsy need to find a neurologist for all her meds for her autism ( seroquel XR, lexapro) and epilepsy (trileptal) any suggestions?

doctor1 MD

My husband suffered a quick onset of difficulty breathing and an acute change in his vocal tonality. These symptoms began shortly after he started taking Seroquel. Because of these and other more bizarre motor manifestations, he stopped taking Seroquel, but his breathing difficulties and a strange tickling, feathery feeling in his throat continued, making it hard for him to breath, to swallow and to speak. (He spent two weeks at the Mayo Clinic, where many specialists assured us that his heart and lung functions were had acceptable levels. They mentioned the existence of polyps on his vocal chords and offered the opportunity for elective surgery to have them removed. Two ENT s (here in Indianapolis were advised - the first suggested that the polyps were of litte consequence. The second suggested that he have botox injections to retard laryngeal spasms. On May 28th, he had the injections. Since then, he has been unable to speak above a whisper (which we were told to expect.) The problem now is that he has contracted pneumonia (for which he began antibiotics today after a visit to the ER.) Perhaps the most serious problem is that he is unable to cough...which obviously limits his ability to expel the infection. We contacted the doctors who injected the Botox - they can t see him until the 19th of this month. What do you suggest we do in the meantime. He has an appt. with his GP on Monday 6/9.

doctor1 MD

chronic constipation due to seroquel

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

I accidentally took a Carbidopa and a Seroquel of my husband's thinking they were Tylenol will I be okay

doctor1 MD

how can i ensure that my mirapex is working well with my seroquel? i have to take the seroquel for sleep and psychological problems. But when i try to take my dose, I have to break the 200mg pill in half and take each one 4 hours apart or else my legs hurt bad and won t be still. thats why my DR put me on mirapex and now i m finding the seroquel counters out my mirapex. Help

doctor1 MD

Hi, Im using alot of medication, all is going well, but i want to know if medicatiion for restkess leg syndrome , a dopamine agonist,can be used with the meds i am already using . 2 mg Xanax, 25 mg seroquel, 100 mg zoloft, 40 mg methadon, clonidine Max 1 mg.....withball this i would like to start using a dopamine agonist, is this wise? Im going to use the clonidine and the agonist for heroine withdraws while im tapering of from the methadone. To stop the kicking. I figured that is also a restless leg kind of syndrome. I can handle the cold turkey part but i always start using methadone again because of the kicking, the rest i can handle.... Regards, esmeralda